MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227); No Code Available (3191)
Date of Event 12/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted due to mechanical failure.Further information was provided and stated that mechanical failure refers to halos/glare and blurry vision and that it is unknown if it's due to the lens or due to a patient issue.A vitrectomy was performed.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: in review of the initial mdr, it was noted that vitrectomy was performed.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for investigation.Visual inspection of the lens using 12x magnification shows no anomalies were found.The condition of the lens is consistent to a used and explanted product.The customer's reported event could not be confirmed.Manufacturing record review: a review of the manufacturing records was performed.The product was manufactured according to specification.A search of complaints revealed that no similar complaints were received for this production order number.Labeling evaluation: the directions for use (dfu) was reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the intraocular lens.Based on the results of the investigation, no quality product deficiency was identified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6306010
Report Number9614546-2017-00081
Device Sequence Number512986
Product Code HQL
UDI-Device Identifier05050474553330
UDI-Public(01)05050474553330(17)200501
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/01/2020
Device Model NumberZCT300
Device Catalogue NumberZCT300U205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/12/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/06/2017
Supplement Report FDA Received Date03/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR